Alert archive / Michigan / Special Weather Statements in 2015

Special Weather Statement, NWS Gaylord, MI

December 14, 201511 counties in Michigan

NWS Gaylord, MI issued this special weather statement at Dec 14, 2015, 3:21 PM EST for 11 counties in Michigan. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 14, 2015, 3:21 PM EST (20:21 UTC)
Expired
Dec 14, 2015, 4:15 PM EST
In force
54 min
Issued by
NWS Gaylord, MI

Counties Alcona County, MI, Alpena County, MI, Antrim County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Iosco County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI

The radar

The NCL Michigan radar (KAPX), 19 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 8.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2015-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2015-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
523 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

983 
WWUS83 KAPX 142021
SPSAPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
321 PM EST MON DEC 14 2015
 
MIZ016>024-026>030-034>036-042-142115-
OGEMAW-ALCONA-CRAWFORD-OSCODA-IOSCO-ARENAC-ROSCOMMON-OTSEGO-
MONTMORENCY-KALKASKA-CHARLEVOIX-ALPENA-ANTRIM-EMMET-PRESQUE
ISLE-GRAND TRAVERSE-CHEBOYGAN-LEELANAU-
321 PM EST MON DEC 14 2015

...HEAVY SHOWERS WITH GUSTY WINDS...

AT 317 PM EST...A LINE OF HEAVY RAIN SHOWERS WAS ALONG A LINE
EXTENDING FROM LELAND TO NEAR LOVELLS TO NEAR WHITTEMORE...AND
MOVING NORTH AT 35 MPH. WIND GUSTS OF 40 MPH ARE POSSIBLE WITH THIS
LINE OF SHOWERS.

LOCATIONS IMPACTED INCLUDE...
ALPENA...PETOSKEY...BOYNE CITY...GAYLORD...EAST TAWAS...EAST
JORDAN...GRAYLING...TAWAS CITY...OSSINEKE...ELK RAPIDS...MANCELONA...
HARBOR SPRINGS...BELLAIRE...ONAWAY...PELLSTON...HARRISVILLE...
ELLSWORTH...AU SABLE...THE TOWN OF HUBBARD LAKE AND LACHINE.

LAT...LON 4504 8345 4471 8327 4433 8338 4409 8358
      4497 8563 4494 8539 4504 8538 4504 8545
      4502 8576 4521 8555 4505 8556 4506 8538
      4527 8537 4539 8491 4554 8512 4576 8498
      4524 8341 4505 8331 4504 8320
TIME...MOT...LOC 2017Z 196DEG 32KT 4552 8555 4485 8449 4428 8376 
$$

BERGER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this special weather statement went out at Dec 14, 1:06 PM EST, 2 hours 15 minutes earlier.

Area forecast discussion, Dec 14, 1:06 PM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
106 PM EST MON DEC 14 2015

.UPDATE...
ISSUED AT 1237 PM EST MON DEC 14 2015

SHOWERS ARE BEGINNING TO DEVELOP IN THE DRY SLOT, BUT HAVE SCALED
BACK THE POPS COMPARED TO THIS MORNING'S SOLID RAIN ALONG, AND
AHEAD OF THE WARM FRONT. WILL BE WORKING MORE ON THE POPS AND
DETAILS THIS AFTERNOON, BUT THINGS SEEM STABLE IN THE FORECAST
FOR NOW.

UPDATE ISSUED AT 952 AM EST MON DEC 14 2015

MAIN ISSUE THIS MORNING IS THE MASSIVE DRY SLOT MOVING INTO THE
FORECAST AREA, AND IS EXPECTED TO SQUASH THE RAIN, SO THAT WE END
UP WITH FOG AND DRIZZLE OVER THE REGION THROUGH THE EARLY
AFTERNOON. THEN AS THE MODEL SOUNDINGS SHOW, THE PROFILES BECOME
LESS CONDUCIVE TO FOG, ESPECIALLY OVERNIGHT AS THE SFC
TEMP/DEWPOINT SPREADS INCREASE WITH THE MORE MIXED LOWER LEVEL.

THIS SEEMS TO BE THE CASE, LOOKING UPSTREAM AS THE OBSERVATIONS
DOWNSTATE, AND INTO THE LOWER OHIO/MID-MISSISSIPPI VALLEYS ARE
SHOWING BREAKS IN THE OVERCAST AND VSBYS ABOVE 7 MILES.

&&

.NEAR TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 225 AM EST MON DEC 14 2015

DEEP SURFACE LOW CENTER HAS REACHED IOWA EARLY THIS MORNING...WITH
THE CLOSED 500 MB LOW HOT ON ITS HEALS OVER ERN KANSAS. ASSOCIATED
WARM FRONT EXTENDS FROM THE SURFACE LOW CENTER NE THRU WISCONSIN
INTO FAR ERN LAKE SUPERIOR. PLENTY OF DEEP GULF MOISTURE AND
UNSEASONABLY WARM AIR CONTINUE TO STREAM NORTHWARD AHEAD OF THIS
SYSTEM INTO MICHIGAN...RESULTING IN WIDESPREAD RAIN AND ARES OF FOG
STILL IMPACTING OUR ENTIRE STATE. TVC ALREADY BROKE THEIR RECORD
HIGH TEMP FOR TODAY WITH THE TVC ASOS REPORTING 57 DEGREES AT
MIDNIGHT (SEE RECORD HIGHS FOR TODAY BELOW)...WHILE HTL TIED THEIR
RECORD HIGH FOR TODAY OF 55 DEGREES. HARD TO BELIEVE ITS MID
DECEMBER IN NRN MICHIGAN WITH PREDAWN TEMPS IN THE 50S.

WELL...IF YOU LIKED YESTERDAY AND LAST NIGHT...YOU WILL LOVE THE WX
FOR TODAY. VERY LITTLE WILL CHANGE THRU TODAY AS DEEP GULF MOISTURE
AND WARM AIR CONTINUE TO STREAM NORTHWARD INTO MICHIGAN AS THE
SURFACE LOW CENTER SLOWLY PUSHES NE TO NEAR THE STRAITS AND ERN UPR
MICHIGAN BY THIS EVENING. SEE NO REASON TO STRAY FROM CATEGORICAL
POPS THRU THE ENTIRE DAY...ACCOMPANIED BY AREAS OF FOG AS WELL.
TEMPS WILL HOLD STEADY IN THE 50S THROUGHOUT THE DAY...WITH OTHER
LOCATIONS IN OUR CWA AT RISK OF MATCHING OR BREAKING THEIR RECORD
HIGHS FOR DAY.

RECORD HIGH TEMPERATURES FOR TODAY:

TRAVERSE CITY.......56 1975.....BROKEN TODAY...57 DEGREES (SO FAR)
ALPENA..............61 1975
HOUGHTON LAKE.......55 1975.....TIED TODAY (SO FAR)
SAULT SAINT MARIE...53 1975
GAYLORD.............57 1975

SURFACE LOW CENTER WILL PROGRESS NE THRU SE ONTARIO THIS EVENING...
REACHING QUEBEC BY 12Z TUESDAY. COOLER AIR WILL BEGIN TO WRAP BACK
INTO MICHIGAN ON THE BACK SIDE OF THE DEPARTING LOW...WITH 850 MB
TEMPS DROPPING TO AROUND -1 C BY DAYBREAK. EVEN WITH THIS CHANGE IN
AIRMASS VIA LOW LEVEL CAA...OVERALL TEMP REGIME WILL REMAIN ABOVE
NORMAL. WIDESPREAD RAIN WILL BEGIN TO SLOWLY DIMINISH FROM SW TO NE
ACROSS OUR CWA THIS EVENING AS DEEP MOISTURE AND STRONGER
DYNAMICS/LIFT SLIDE EAST OF MICHIGAN WITH THE LOW. HOWEVER...
PERSISTENT DEEP CYCLONIC FLOW AND WRAP AROUND MOISTURE ON THE
BACKSIDE OF THE LOW KEEP CHANCE TO LIKELY POPS IN THE FORECAST THRU
TONIGHT. LOW LEVEL TEMP PROFILE WILL REMAIN MORE THAN SUFFICIENTLY
WARM TO KEEP ANY PRECIP THAT DOES FALL OF THE LIQUID VARIETY THRU
TONIGHT. OVERNIGHT LOWS WILL BE SIGNIFICANTLY COOLER AS COMPARED TO
EARLY THIS MORNING...BUT AGAIN WILL BE WELL ABOVE NORMAL. OVERNIGHT
LOWS WILL RANGE FROM THE MID 30S IN ERN UPR MICHIGAN TO THE UPPER
30S AND LOWER 40S ACROSS NRN LWR MICHIGAN.

&&

.SHORT TERM...(TUESDAY THROUGH WEDNESDAY NIGHT)
ISSUED AT 225 AM EST MON DEC 14 2015

HIGH IMPACT WEATHER POTENTIAL: NOTHING...YET.

PATTERN SYNOPSIS/ANTICIPATED EVOLUTION: CURRENT PATTERN FEATURING
CENTRAL PLAINS TROUGH/EASTERN RIDGE ESSENTIALLY RELOADS MIDWEEK AS
ADDITIONAL ENERGY PIVOTS OUT OF THE SOUTHWESTERN STATES. AND...MUCH
LIKE THIS CURRENT SYSTEM...DEEPENING SURFACE LOW WILL PASS TO OUR
WEST...KEEPING THE NORTHERN LAKES IN A RELATIVELY MILD PATTERN
THROUGH WEDNESDAY NIGHT. SIGNIFICANT CHANGES TAKE PLACE
THEREAFTER...WITH UPSTREAM TROUGHING EXPECTED TO SWING OVERHEAD TO
END THE WEEK ON INTO THE START OF THE WEEKEND. THIS WILL...AT LEAST
BRIEFLY...ALLOW SOME RESPECTABLY CHILLY AIR TO OVERSPREAD THE
LAKES...SETTING THE STAGE FOR OUR FIRST BOUT OF WINTRY WEATHER IN
QUITE A WHILE.

PRIMARY FORECAST CONCERNS/CHALLENGES: ADDRESSING TRICKY
PRECIPITATION EVOLUTION TUESDAY NIGHT (FREEZING DRIZZLE POTENTIAL?).

DETAILS: CURRENT SOGGY SYSTEM WILL HAVE EXITED WELL TO OUR EAST BY
TUESDAY MORNING...REPLACED BY TRANSIENT MID LEVEL RIDGING THROUGH
THE DAY. DESPITE THIS OVERHEAD RIDGE...DEFINITELY NOT BANKING ON
MUCH...IF ANY...SUNSHINE SOUTH OF THE BIG BRIDGE WITH PLENTY OF LOW
LEVEL MOISTURE TRAPPED ALONG AND BELOW STOUT H9 CENTERED SUBSIDENCE
INVERSION. MOISTURE MAY BE JUST DEEP ENOUGH TO ALLOW A BIT OF
DRIZZLE DURING THE MORNING. LIGHT NORTHEAST FLOW OFF THE ONTARIO
PLATEAU MAY DRY THINGS A BIT MORE FOR EASTERN UPPER...ALLOWING AT
LEAST SOME BREAKS IN THE CLOUD COVER BY AFTERNOON. UNLIKE ALMOST ANY
OTHER DECEMBER SYSTEM...BACKSIDE COLD AIR ADVECTION IS ANYTHING BUT
IMPRESSIVE. SURE...IT WILL BE SEVERAL DEGREES COOLER THAN THE PAST
FEW DAYS (HOW COULDN'T IT?)...BUT STILL SEVERAL DEGREES ABOVE NORMAL
WITH HIGHS IN THE 30S AND 40S.

FORECAST BECOMES A BIT MORE DIFFICULT HEADING THROUGH TUESDAY NIGHT
WITH STRONG HINTS IN GUIDANCE THAT LOWER LEVEL MOISTURE PROFILES
DEEPENING BY EARLY WEDNESDAY MORNING...ALTHOUGH SATURATION REMAINS
WELL WARMER THAN -10C. THIS SETS THE STAGE FOR A BIT OF
DRIZZLE...WITH LIGHT SOUTHEAST FLOW LIKELY TARGETING THE HIGHER
TERRAIN OF NORTHERN LOWER. WOULDN'T BE A BIG DEAL...BUT DO HAVE SOME
CONCERN ROAD TEMPERATURES MAY FLIRT WITH FREEZING BY LATE AT NIGHT.
GIVEN RECENT WARM PATTERN...BELIEF IS TEMPERATURES WILL STAY JUST A
TOUCH TOO WARM FOR FREEZING CONCERNS. WILL INTRODUCE DRIZZLE...BUT
REFRAIN FROM ANY FREEZING WORDING. OF COURSE...SOMETHING TO MONITOR
IN THE COMING DAYS AS EVEN A BIT OF FREEZING DRIZZLE WOULD HAVE
IMPACTS ON THE MORNING COMMUTE.

AS MENTIONED EARLIER...CENTRAL PLAINS TROUGH RELOADS...WITH STRONG
SHORTWAVE AND ATTENDANT SURFACE LOW PASSING THROUGH THE UPPER
MISSISSIPPI VALLEY WEDNESDAY. SURGE OF MOISTURE/ISENTROPIC ASCENT
WILL BRING RAIN SHOWERS TO THE AREA WEDNESDAY. DRY SLOT WORKS IN
WEDNESDAY EVENING...WITH INCREASING MOISTURE OVERNIGHT AND COOLING
PROFILES ARGUING FOR A FEW LATE NIGHT RAIN/SNOW SHOWERS.

&&

.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 225 AM EST MON DEC 14 2015

HIGH IMPACT WEATHER POTENTIAL: ACCUMULATING LAKE EFFECT SNOW
CONCERNS LATER THURSDAY INTO THE START OF THE WEEKEND.

A PERIOD OF WINTER WEATHER AS TROUGHING AND SURGE OF COLDER AIR DROP
OVERHEAD THURSDAY THROUGH SATURDAY. STILL LOOKING LIKE RATHER
RESPECTABLE LAKE EFFECT PARAMETERS BY THURSDAY NIGHT INTO SATURDAY
MORNING AS PROFILES COOL AND PASSING WAVES BRING PERIODS OF SYNOPTIC
SUPPORT. SOME INTERESTING FORECAST SOUNDINGS ON BUFKIT...WITH A
PERIOD LATE THURSDAY NIGHT INTO FRIDAY WHEN INVERSION LEVELS OUR
ESSENTIALLY LOST...WITH BULLSEYE OF MAX OMEGA IN PRIME DENDRITIC
GROWTH ZONE. IF THIS IS INDEED TRUE...COULD EASILY SEE PERIODS OF
SOME RATHER HEAVY SNOW REQUIRING HEADLINES. TRENDS ARE FOR AN
INITIAL WEST/SOUTHWEST FLOW REGIME THROUGH FRIDAY... VEERING MORE
NORTHWEST WITH TIME FRIDAY NIGHT INTO SATURDAY. WILL CONTINUE TO
ADJUST POPS AND QPF UP ACCORDINGLY IN FAVORED FLOW REGIMES...AND
HIGHLIGHT THE POTENTIAL IN THE HAZARDOUS WEATHER OUTLOOK.

NOW...DON'T GET USED TO THIS WINTER WEATHER. ACTIVE PACIFIC REGIME
WILL CONTINUE TO DOMINATE...KEEPING THINGS PROGRESSIVE AND RAPIDLY
KICKING OUT TROUGHING BY SUNDAY. THIS WILL END THE LAKE PROCESSES
QUICKLY...WITH ANOTHER EXTENDED STRETCH OF ABOVE NORMAL TEMPERATURES
LIKELY TO BEGIN HEADING INTO NEXT WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1237 PM EST MON DEC 14 2015

WITH THE DRY SLOT MOVING THROUGH NORTHERN MICHIGAN, THE TAF SITES
HAVE BEEN JUMPING BETWEEN IFR AND VFR CATEGORIES THROUGH THE
MORNING. THIS WILL BE THE CASE AS THE RAIN THAT HAS DEVELOPED IN
THE DRY SLOT WILL BRING THE CIGS AND VSBYS DOWN TEMPORARILY
THROUGH THE AFTERNOON. MODELS ARE SHOWING THAT ONCE THE COLDER AIR
MAKES ITS WAY INTO THE REGION THIS AFTERNOON, THAT WE SHOULD SEE
MORE MIXING AND THAT THE RAIN/FOG ISSUES OF LAST NIGHT SHOULD
BEGIN TO ABATE. LOOKS LIKE WE WILL HAVE SOME LOWERING OF CIGS
OVERNIGHT FOR A TIME, TO AROUND MVFR.

&&

.MARINE...
ISSUED AT 225 AM EST MON DEC 14 2015

WINDS AND WAVES WILL REMAIN WITHIN SCA CRITERIA TODAY AND TONIGHT AS
DEEP LOW PRESSURE LIFTS NE INTO THE STRAITS. WIDESPREAD RAIN SHOWERS
AND AREAS OF FOG WILL CONTINUE TO ACCOMPANY THIS SYSTEM THRU TONIGHT
AS WELL...LEADING TO REDUCED VISIBILITIES.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 7 AM EST TUESDAY FOR LHZ345>349.

LM...SMALL CRAFT ADVISORY UNTIL 7 AM EST TUESDAY FOR LMZ323-341-342-
     344>346.

LS...SMALL CRAFT ADVISORY UNTIL 7 AM EST TUESDAY FOR LSZ321-322.

&&

UPDATE...JSL
NEAR TERM...MLR
SHORT TERM...MSB
LONG TERM...MSB
AVIATION...JSL
MARINE...MLR
Hazardous weather outlook, Dec 14, 11:00 AM EST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1100 AM EST MON DEC 14 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
151200-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-5NM EAST OF
MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL
MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-GRAND TRAVERSE BAY
SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT
TO 5NM WEST OF MACKINAC BRIDGE-NORWOOD MI TO 5NM WEST OF MACKINAC
BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND
TRAVERSE LIGHT MI-POINT BETSIE TO SLEEPING BEAR POINT MI-MANISTEE TO
POINT BETSIE MI-WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO
POINT IROQUOIS MI-ST. MARYS RIVER POINT IROQUOIS TO E.
POTAGANNISSING BAY-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND
TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-
ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
1100 AM EST MON DEC 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

AREAS OF FOG WILL CONTINUE TO REDUCE VISIBILITIES THIS AFTERNOON IN
EASTERN UPPER MICHIGAN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A MUCH COLDER AIRMASS IS EXPECTED TO OVERSPREAD THE AREA LATER THIS
WEEK INTO THE START OF NEXT WEEKEND. THIS COLD AIR WILL PRODUCE LAKE
EFFECT SNOW...WITH SOME ACCUMULATION POSSIBLE THURSDAY NIGHT THROUGH
SATURDAY IN THE TRADITIONAL SNOW BELTS OF EASTERN UPPER AND
NORTHWEST LOWER MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

WEATHER.GOV/GAYLORD

In the hours before

Special weather statement, Dec 14, 1:11 PM EST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
111 PM EST MON DEC 14 2015

MIZ017>024-026>036-041-042-142015-
MANISTEE-OGEMAW-ALCONA-CRAWFORD-WEXFORD-OSCODA-IOSCO-ARENAC-
ROSCOMMON-OTSEGO-GLADWIN-MONTMORENCY-MISSAUKEE-KALKASKA-CHARLEVOIX-
ALPENA-ANTRIM-PRESQUE ISLE-GRAND TRAVERSE-CHEBOYGAN-LEELANAU-
111 PM EST MON DEC 14 2015

...SHOWERS WITH GUSTY WINDS...

AT 110 PM EST...A LINE OF SHOWERS WAS ALONG A LINE EXTENDING FROM
NEAR HOXEYVILLE TO 7 MILES SOUTHWEST OF SHEPHERD...AND MOVING
NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
TRAVERSE CITY...CADILLAC...ALGER...OSCODA...HOUGHTON LAKE...
GAYLORD...GLADWIN...EAST TAWAS...EAST JORDAN...WEST BRANCH...
KALKASKA...GRAYLING...TAWAS CITY...ELK RAPIDS...STANDISH...
MANCELONA...BELLAIRE...ROSCOMMON...AU GRES AND LAKE CITY.

LAT...LON 4382 8460 4416 8461 4416 8584 4425 8596
      4499 8548 4475 8555 4475 8553 4493 8539
      4517 8537 4521 8389 4487 8388 4483 8330
      4433 8333 4427 8352 4405 8358 4399 8368
      4391 8404 4400 8405 4400 8417 4383 8417
TIME...MOT...LOC 1810Z 207DEG 32KT 4421 8580 4346 8481

JSL
Special weather statement, Dec 14, 1:13 PM EST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE GAYLORD
MI 112 PM EST MON DEC 14 2015

MIZ017>024-026>036-041-042-142015-
MANISTEE-OGEMAW-ALCONA-CRAWFORD-WEXFORD-OSCODA-IOSCO-ARENAC-
ROSCOMMON-OTSEGO-GLADWIN-MONTMORENCY-MISSAUKEE-KALKASKA-CHARLEVOIX-
ALPENA-ANTRIM-PRESQUE ISLE-GRAND TRAVERSE-CHEBOYGAN-LEELANAU-
113 PM EST MON DEC 14 2015

...SHOWERS WITH GUSTY WINDS...

AT 110 PM EST...A LINE OF SHOWERS WAS ALONG A LINE EXTENDING FROM
NEAR HOXEYVILLE TO 7 MILES SOUTHWEST OF SHEPHERD...AND MOVING
NORTHEAST AT 35 MPH. DOPPLER RADAR ESTIMATED WINDS OF 40 MPH ARE
POSSIBLE WITH THIS LINE OF SHOWERS.

LOCATIONS IMPACTED INCLUDE...
TRAVERSE CITY...CADILLAC...ALGER...OSCODA...HOUGHTON LAKE...
GAYLORD...GLADWIN...EAST TAWAS...EAST JORDAN...WEST BRANCH...
KALKASKA...GRAYLING...TAWAS CITY...ELK RAPIDS...STANDISH...
MANCELONA...BELLAIRE...ROSCOMMON...AU GRES AND LAKE CITY.

LAT...LON 4382 8460 4416 8461 4416 8584 4425 8596
      4499 8548 4475 8555 4475 8553 4493 8539
      4517 8537 4521 8389 4487 8388 4483 8330
      4433 8333 4427 8352 4405 8358 4399 8368
      4391 8404 4400 8405 4400 8417 4383 8417
TIME...MOT...LOC 1810Z 207DEG 32KT 4421 8580 4346 8481

JSL
Special weather statement, Dec 14, 3:21 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
321 PM EST MON DEC 14 2015

MIZ016>024-026>030-034>036-042-142115-
OGEMAW-ALCONA-CRAWFORD-OSCODA-IOSCO-ARENAC-ROSCOMMON-OTSEGO-
MONTMORENCY-KALKASKA-CHARLEVOIX-ALPENA-ANTRIM-EMMET-PRESQUE
ISLE-GRAND TRAVERSE-CHEBOYGAN-LEELANAU-
321 PM EST MON DEC 14 2015

...HEAVY SHOWERS WITH GUSTY WINDS...

AT 317 PM EST...A LINE OF HEAVY RAIN SHOWERS WAS ALONG A LINE
EXTENDING FROM LELAND TO NEAR LOVELLS TO NEAR WHITTEMORE...AND
MOVING NORTH AT 35 MPH. WIND GUSTS OF 40 MPH ARE POSSIBLE WITH THIS
LINE OF SHOWERS.

LOCATIONS IMPACTED INCLUDE...
ALPENA...PETOSKEY...BOYNE CITY...GAYLORD...EAST TAWAS...EAST
JORDAN...GRAYLING...TAWAS CITY...OSSINEKE...ELK RAPIDS...MANCELONA...
HARBOR SPRINGS...BELLAIRE...ONAWAY...PELLSTON...HARRISVILLE...
ELLSWORTH...AU SABLE...THE TOWN OF HUBBARD LAKE AND LACHINE.

LAT...LON 4504 8345 4471 8327 4433 8338 4409 8358
      4497 8563 4494 8539 4504 8538 4504 8545
      4502 8576 4521 8555 4505 8556 4506 8538
      4527 8537 4539 8491 4554 8512 4576 8498
      4524 8341 4505 8331 4504 8320
TIME...MOT...LOC 2017Z 196DEG 32KT 4552 8555 4485 8449 4428 8376

BERGER

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 1:11 PM ESTSpecial Weather StatementAPXAntrim, Arenac, Crawford, Gladwin, Grand Traverse, Iosco and 8 more2 hr
Dec 14, 1:13 PM ESTSpecial Weather StatementAPXAntrim, Arenac, Crawford, Gladwin, Grand Traverse, Iosco and 8 more2 hr
Dec 14, 3:00 PM ESTSpecial Marine WarningAPX60 min

Nearby

Special Weather Statements in Michigan, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.